While 비아그라 provides many men with an almost instant solution to Erectile Dysfunction (ED) problems – it works within 30 minutes – the so-called ‘wonder drug’ is not without side effects. Problems with Viagra can be both physical and psychological.
Although it does provide an alleviation of the symptoms of ED, there will still be an underlying cause behind the issue that is not addressed by the medication. Because the Viagra has essentially ‘cured’ the ED, the sufferer may often, through lack of information or embarrassment, not wish to visit his doctor.
One of the problems with 비아그라 is that it is not a magical bullet that will make you desire your partner. Viagra only works if the taker feels sexual desire. Therefore, if the person taking it no longer feels desire towards his partner, then the drug cannot cause him to have an erection.
On the other hand, he may feel desire, but also worry that the drug will not work, or he may be suffering from other psychological problems related to sex, in which case the drug will again not be effective. If the taker had seen a physician, these problems may have been highlighted and addressed, probably by some kind of counseling or relationship advice, maybe with both partners present.
The other partner may also be affected when the drug does not have the desired result. The partner may feel that their partner no longer desires them or finds them attractive and that not even the Viagra can help them overcome this lack of desire. This, in turn, will naturally cause problems within the relationship.
Exploring Medical Risks
These problems with Viagra are mostly psychological, but there are physical issues also. Again, if the sufferer simply purchases the Viagra without a trip to see the doctor, these side effects and medical risks will have far, for more dangerous consequences and could possibly lead to death. Viagra is not suitable for everyone and there are some medical conditions and medication – such as the taking of nitrates – which preclude the taking of the drug.
In some circumstances, men may be vulnerable to heart attacks after taking this medication. A study on March 14, 2000, found that not all the men who have died after taking Viagra were elderly and on medication for heart problems. More of them were under age 65; the deaths occurred within a few hours of taking the drug, most took the standard dose and most had no previous reported heart problems or symptoms.
This evidence came from post-marketing adverse event reports about Viagra made to the FDA. Researchers at Cedars-Sinai Medical Center in Los Angeles analyzed the reports and found that there “appears to be a high number of deaths and serious cardiovascular events associated with the use of Viagra.”
In 2005, the FDA was in discussions with Pfizer, the makers of Viagra, to update the labeling of the drug, due to vision problems reported by users of Viagra. Although Pfizer insisted that 1034 clinical trials of the drug found no instances of the condition nonarteritic anterior ischemic optic neuropathy (NAION), Howard Pomeranz, MD, PhD published a report describing 14 cases of this in Viagra takers, most of which he had seen himself.
However, it is worth noting that the men were 50-69 years of age and had health problems such as high blood pressure, diabetes, high cholesterol, and/or a history of smoking. Most also had a structural problem in their optic nerve – a condition associated with NAION.
In a Wall Street Journal online report, problems with Viagra are discussed and mention headaches, a stuffy nose and a flushed beet-red face as side effects of the drug. But only 1% of the people who took Viagra dropped out due to these side effects.
A more bizarre side effect reported are visual disturbances, such as a blue green tinge to a person’s vision – occurring in about 3% of cases. Other takers additionally reported stomach upsets, but these instances appear to disappear with use and time.
In the nine months after Viagra was approved, 128 people reportedly died after taking the drug, including 80 related to heart attack or stroke. Doctors seemed to conclude that the Viagra was not necessarily a cause, but that the cardiovascular problems would have reared their head with or without the Viagra.